Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking treatment for oral and genital thrush. Using cream on penis for genital yeast infection. Any treatment?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11730 Questions
Hi - I'm currently being treated for oral and genital thrush that is believed to be caused by 4 rounds of antibiotics I was recently on. I have been using Nystatin cream on my penis for the genital yeast infection. Today, after it seemed everything was clear, I had a few more red spots show up that are of concern. My questions are:

1. Does this indeed still look like a penile yeast infection, or something else?
2. Are there any additional measures I can take beyond the Nystatin to clear it up and keep it gone?

I am also being treated for prostatitis at this same time.
I have never had sexual intercourse before. Only oral on occasion.
Thank you.
Posted Wed, 1 Aug 2012 in Infections
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
The small red spots that have appeared do seem to be due to the yeast infection or dermatitis. Since you are taking both oral and topical treatment for this infection, there is nothing to worry. These will disappear spontaneously without any additional treatment over 4-5 days.
In case the spots persist then applying 1% hydrocortisone ointment will be helpful.
Meanwhile keep the area dry and follow general cleanliness measures to avoid re infection.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Taking treatment for oral and genital thrush. Using cream on penis for genital yeast infection. Any treatment? 31 minutes later
Hi doctor...Thank you. This does not look like anything else such as the rare chance of an std right? Thanks.
Answered by Dr. Rakhi Tayal 52 minutes later
Thanks for writing again.
The lesions are not at all like STDs. Please do not worry.
These will subside in next few days.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor